Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 20, NWS Twin Cities, MN

June 18, 2009Benton County, Morrison County, Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 5:13 PM CDT for Benton County, Morrison County, Stearns County, Minnesota. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 5:13 PM CDT (22:13 UTC)
Expired
Jun 18, 2009, 6:15 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Benton County, MN, Morrison County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:16 PM CDTHAIL 1.252 W St Stephen, MN
Jun 18, 5:20 PM CDTHAIL 1St Stephen, MN
Jun 18, 5:28 PM CDTHAIL 1.53 Se Bowlus, MNRELAYED VIA 911 CENTER
Jun 18, 5:41 PM CDTTSTM WND GST 52Rice, MNUS HWY 10 MILE POST 192
Jun 18, 5:41 PM CDTHAIL 1.75Rice, MN
Jun 18, 5:58 PM CDTHAIL 0.888 E Rice, MN
Jun 18, 6:07 PM CDTHAIL 15 N Gilman, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 18, 3:12 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 182213
SVRMPX
MNC009-097-145-182315-
/O.NEW.KMPX.SV.W.0020.090618T2213Z-090618T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORRISON COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
  BENTON COUNTY IN CENTRAL MINNESOTA...

* UNTIL 615 PM CDT

* AT 510 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST
  OF ST STEPHEN...OR ABOUT 16 MILES SOUTH OF LITTLE FALLS...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ROYALTON...
  ST STEPHEN...
  RICE...
  SARTELL...
  BUCKMAN...
  MAYHEW...
  LITTLE ROCK...
  PARENT...
  MORRILL...
  GILMAN...
  FOLEY...
  RUM RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING 
FOR WEST CENTRAL MINNESOTA.

&&

LAT...LON 4589 9417 4591 9376 4556 9376 4564 9443
      4581 9436 4587 9431
TIME...MOT...LOC 2212Z 266DEG 19KT 4575 9437

$$

TRH
2 follow-up statements
000 
WWUS53 KMPX 182237
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT THU JUN 18 2009

MNC145-182246-
/O.CAN.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
STEARNS MN-
537 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEARNS COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. HOWEVER... ADDITIONAL STRONG THUNDERSTORMS REMAINED IN 
THE AREA... AND COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING 
FOR SOUTHERN MINNESOTA. 

LAT...LON 4562 9376 4563 9421 4568 9419 4569 9421
      4573 9422 4574 9425 4578 9428 4581 9436
      4587 9431 4589 9417 4591 9376
TIME...MOT...LOC 2236Z 262DEG 20KT 4577 9421

$$

MNC009-097-182315-
/O.CON.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
MORRISON MN-BENTON MN-
537 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BENTON AND SOUTHEASTERN MORRISON COUNTIES...

AT 534 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR
RICE...OR ABOUT OVER RICE...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...LITTLE ROCK...MAYHEW...
MORRILL...GILMAN...FOLEY...RUM RIVER AND RONNEBY.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4562 9376 4563 9421 4568 9419 4569 9421
      4573 9422 4574 9425 4578 9428 4581 9436
      4587 9431 4589 9417 4591 9376
TIME...MOT...LOC 2236Z 262DEG 20KT 4577 9421

$$

TRH
000 
WWUS53 KMPX 182259
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT THU JUN 18 2009

MNC009-097-182315-
/O.CON.KMPX.SV.W.0020.000000T0000Z-090618T2315Z/
MORRISON MN-BENTON MN-
559 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN BENTON AND SOUTHEASTERN MORRISON COUNTIES...

AT 556 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THE SEVERE STORM WAS LOCATED NEAR
LITTLE ROCK...OR ABOUT 2 MILES SOUTHEAST OF LITTLE ROCK...AND MOVING 
EAST AT 25 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED NEAR 
ST WENDEL IN STEARNS COUNTY... AND COULD BECOME SEVERE AS IT MOVES 
INTO BENTON COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE...MORRILL...GILMAN...RUM RIVER
AND RONNEBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4567 9376 4568 9419 4569 9421 4573 9422
      4574 9425 4578 9428 4581 9436 4587 9431
      4589 9417 4591 9376
TIME...MOT...LOC 2258Z 263DEG 20KT 4579 9401

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT THU JUN 18 2009

.DISCUSSION...

ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST
AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT
ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A
PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO
EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S
SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES
AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES
MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER
IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE
FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS
LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS
OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY
OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS
HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO
THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE
WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE
18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN
MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO
THAT AREA.

FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH
THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA.
BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING
AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN
FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR
SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST
ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON
SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER
LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP
WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S.

NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS
ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL
RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE
SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY
ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX
CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON...
FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA
SUNDAY/SUNDAY NIGHT.

GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY
AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S
AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA.
TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A
COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS
THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF
PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL
HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING
TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME
ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL
SODAK WITH ACCAS DVLPG ALNG IT.  EXPECT TSTMS TO DVLP AHD OF THIS
FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA
NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG
AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD
AFFECT MAINLY EAU.  MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND
06Z E TAF SITES.  WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM
STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR
18Z FRI AS UPR TROF MVS THRU.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT THU JUN 18 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
230 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL
MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY
FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED
WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA
INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN
WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS
SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE
AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW
PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK
AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE
AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 18, 4:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUN 18 2009

MNZ042-043-182215-
MORRISON-TODD-
416 PM CDT THU JUN 18 2009

...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 515
PM CDT...

AT 414 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR GREY EAGLE. THIS STORM WAS MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GREY EALGE.
  BURTRUM.
  SWANVILLE.
  UPSALA.
  ELMDALE.
  SOBIESKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.

&&

LAT...LON 4607 9416 4582 9408 4582 9435 4578 9430
      4577 9439 4577 9485 4590 9490
TIME...MOT...LOC 2116Z 257DEG 19KT 4583 9474
Local storm report, Jun 18, 4:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 N ALEXANDRIA          45.90N 95.38W
06/18/2009  E1.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

            LARGE HAIL ACROSS NORTHERN PART OF CITY.

&&

TRH
Local storm report, Jun 18, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     3 NNE ALEXANDRIA        45.91N 95.34W
06/18/2009                   DOUGLAS            MN   TRAINED SPOTTER

            TREE DOWN

&&

TRH
Local storm report, Jun 18, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             2 ENE ST ROSA           45.74N 94.68W
06/18/2009  M0.25 INCH       STEARNS            MN   TRAINED SPOTTER

0449 PM     HAIL             3 W MELROSE             45.68N 94.87W
06/18/2009  M0.50 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 5:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             HOLDINGFORD             45.73N 94.47W
06/18/2009  M1.25 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             2 N HOLDINGFORD         45.76N 94.47W
06/18/2009  E1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            SPOTTER ON CR17

&&

DFC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTTornado WarningMPXBlue Earth, Faribault, Martin, Waseca, Watonwan33 min
Jun 17, 7:14 PM CDTTornado WarningMPXLe Sueur, Rice31 min
Jun 17, 7:16 PM CDTTornado WarningMPXFreeborn, Steele44 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca56 min
Jun 17, 8:04 PM CDTTornado WarningMPXRice, Steele, Waseca26 min
Jun 17, 8:24 PM CDTTornado WarningMPXSteele33 min
Jun 17, 9:22 PM CDTSpecial Weather StatementMPXGoodhue113 min
Jun 17, 9:53 PM CDTSpecial Weather StatementMPXChisago, Dakota, Goodhue, Ramsey, Washington97 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington42 min
Jun 17, 11:08 PM CDTSpecial Weather StatementMPXDakota52 min
Jun 17, 11:20 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningMPXDouglas50 min
Jun 18, 1:50 PM CDTSevere Thunderstorm WarningMPXDouglas55 min
Jun 18, 2:27 PM CDTTornado WarningMPXDouglas48 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd53 min
Jun 18, 2:54 PM CDTTornado WarningMPXTodd51 min
Jun 18, 3:33 PM CDTSpecial Weather StatementMPXStearns57 min
Jun 18, 3:41 PM CDTSevere Thunderstorm WarningMPXStearns64 min
Jun 18, 3:48 PM CDTSpecial Weather StatementMPXTodd57 min
Jun 18, 4:16 PM CDTSpecial Weather StatementMPXMorrison59 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns43 min
Jun 18, 6:04 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison56 min
Jun 18, 6:32 PM CDTSevere Thunderstorm WarningMPXKanabec58 min
Jun 18, 6:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.